Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Albuquerque, NM

February 4, 2008

NWS Albuquerque, NM issued this red flag warning at Feb 4, 2008, 7:00 AM MST. It took effect at Feb 4, 2008, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 7:00 AM MST (14:00 UTC)
In effect from
Feb 4, 2008, 11:00 AM MST
Expired
Feb 4, 2008, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 041400
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 AM MST MON FEB 4 2008

...RED FLAG WARNING LATE THIS MORNING THROUGH THE AFTERNOON FOR
THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

NMZ108-050000-
/O.NEW.KABQ.FW.W.0006.080204T1800Z-080205T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
700 AM MST MON FEB 4 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH
LATE THIS MORNING ACROSS THE EAST CENTRAL PLAINS. MEANWHILE...
HUMIDITIES WILL FALL INTO THE TEENS...NEAR OR JUST BELOW 15
PERCENT AT TIMES. THE AREA MOST IMPACTED WILL BE CURRY AND
ROOSEVELT COUNTIES WHERE HUMIDITIES WILL BE THE LOWEST.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

19

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 4, 3:03 AM MST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 4, 3:03 AM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 AM MST MON FEB 4 2008

.DISCUSSION...
09Z SFC ANALYSIS SHOWS 995MB LOW PRES CENTER OVER SE CO WITH A
TROUGH EXTENDING SW ACROSS E NM. WATER VAPOR LOOP SHOWS CORE OF
UPPER LEVEL TROUGH OVER THE GREAT BASIN DIGGING SOUTH TOWARD
WESTERN AZ AS 120-140 KNOT JET ALONG CALIFORNIA WEST COAST DIVES
SOUTHWARD. BREEZY TO WINDY CONDITIONS CONTINUE OVER MUCH OF THE
REGION ALONG WITH SNOW ACROSS MUCH OF THE NORTH AND WEST. FORECAST
LOOKS GOOD THROUGH MONDAY NIGHT WHILE UPPER TROUGH CONTINUES
SLIDING EAST INTO NM. 06Z NAM12 AND 00Z GFS40 SHOW BEST DYNAMICS
WILL MOVE ACROSS THE WESTERN HALF OF THE STATE FROM NOW THROUGH
03Z TUES. EXTENDED WARNINGS ACROSS THE WESTERN AND SW MTNS THRU
06Z TUES AND ACROSS THE NORTHERN MTNS THRU 12Z TUES. EXPANDED
THE SNOW ADVISORY FROM UPPER RIO GRANDE VALLEY INTO THE SANDIA/
MANZANO MTNS AND THE ESTANCIA VALLEY TO ACCOUNT FOR DECENT BURST
OF SNOW EXPECTED IN THESE AREAS AS MID LEVEL FRONT MOVES THRU THIS
AFTERNOON. LEFT WIND HIGHLIGHTS AS IS FOR NOW WITH CORE OF 700MB
WINDS SLOWLY TRANSLATING SE AND DIMINISHING THRU THIS AFTERNOON.

AS UPPER WAVE MOVES PUSHES INTO WEST TX MONDAY NIGHT WILL SEE
A SFC COLD FRONT PLUNGE SOUTH ACROSS THE E PLAINS. FAVORED 00Z
GFS SOLN...WITH SUPPORT FROM 00Z ECMWF/NOGAPS/GEM...ON PRECIP
DEVELOPING BEHIND THE FRONT OVER THE NE AND E CENTRAL PLAINS MONDAY
NIGHT INTO EARLY TUES. HOISTED WINTER STORM WATCH FOR THESE AREAS
TO HIGHLIGHT STRONG NORTHERLY WINDS AND BLOWING/DRIFTING SNOW.
SNOW ACCUMS MAY BE MARGINAL HOWEVER IMPACT COULD BE HIGH ENOUGH
TO WARRANT A WARNING. OTHER CONCERN IS ALSO CRITICAL FIRE WX OVER
THE E PLAINS SOUTH OF I-40. WILL RAISE RED FLAGS OVER ZONE 108 TO
COVER THIS AFTERNOON FOR 15-20 PERCENT RH AND WINDS 20-30 MPH.

ENTIRE SYSTEM PULLS TO THE EAST TUESDAY LEAVING BEHIND COOL NW FLOW
STATEWIDE...AND PERHAPS LINGERING SNOW SHOWERS OVER THE FAR E PLAINS.
LONG RANGE MODELS SHOW GENERALLY QUIET NW FLOW PATTERN WILL CONTINUE
ACROSS THE STATE WITH SEASONABLE TEMPS OVER THE NORTH AND WEST AND
MILD CONDITIONS IN THE E PLAINS. ISOLD MTN SNOW SHOWERS ARE POSSIBLE
THROUGH THE PERIOD OVER THE NORTHERN MTNS IN THIS PATTERN.

&&

.AVIATION...
WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL AS MVFR...FREQUENT IFR AND
OCCASIONAL LIFR CIGS AND VSBYS IN SNOW WILL PERSIST ACROSS NORTHWEST
NEW MEXICO THROUGH TONIGHT.  PERIODS OF SIMILAR CONDITIONS WILL OCCUR
ACROSS CENTRAL AREAS AFTER NOON AND ACROSS NORTHEAST AND EAST NEW
MEXICO TONIGHT AS A COLD FRONT ADVANCES.  EMBEDDED THUNDERSTORMS
COULD ACCOMPANY SNOW SHOWERS WEST OF THE CENTRAL MOUNTAIN CHAIN.
STRONG SOUTHWEST WINDS WITH GUSTS OF 35 TO 45 KNOTS WILL BE COMMON
ACROSS EASTERN AREAS TODAY WITH GUSTS TO 60 KNOTS ALONG THE CENTRAL
AND SOUTHERN MOUNTAINS.  NORTH WINDS WILL GUST TO 40 KNOTS LATE
TONIGHT ACROSS THE NORTHEAST BEHIND THE COLD FRONT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  33  15  34   8 /  80  30  10   0
GALLUP..........................  36  11  30   0 /  80  40   5   0
GRANTS..........................  36  12  31   2 /  80  40  10   0
GLENWOOD........................  45  24  42  16 /  70  40   5   0
CHAMA...........................  28   9  28  -9 /  90  60  30   5
LOS ALAMOS......................  37  13  30   8 /  70  50  20   0
RED RIVER.......................  28  10  22  -5 /  80  50  30   5
TAOS............................  32  11  30  -1 /  70  50  30   5
SANTA FE........................  36  16  30  11 /  70  50  20   5
SANTA FE AIRPORT................  40  19  33  12 /  60  40  20   5
ESPANOLA........................  39  21  36  11 /  50  40  10   0
ALBUQUERQUE HEIGHTS.............  46  24  38  19 /  50  40  10   0
ALBUQUERQUE VALLEY..............  47  22  40  15 /  50  30   5   0
ALBUQUERQUE FOOTHILLS...........  40  19  34  17 /  60  50  10   0
ALBUQUERQUE WEST MESA...........  44  21  39  16 /  60  30  10   0
SOCORRO.........................  49  24  45  19 /  40  30   5   0
SANDIA PARK/CEDAR CREST.........  34  16  30   8 /  70  60  30   5
MORIARTY/ESTANCIA...............  40  19  33  11 /  50  50  20   5
CARRIZOZO.......................  54  24  41  19 /  30  30   5   0
RUIDOSO.........................  45  22  33  18 /  40  40   5   0
RATON...........................  41  17  31   6 /  40  60  40   0
LAS VEGAS.......................  43  16  30  10 /  30  60  30   5
ROY.............................  42  22  35  15 /  10  60  30   5
CLAYTON.........................  56  21  30  16 /  10  60  60   5
SANTA ROSA......................  60  25  36  19 /  20  50  30   5
TUCUMCARI.......................  64  28  37  18 /  10  50  40   5
FORT SUMNER.....................  62  25  43  19 /  10  30  30   5
CLOVIS..........................  62  28  40  20 /   5  30  40   5
PORTALES........................  65  29  41  19 /   5  20  30   5
ROSWELL.........................  67  32  49  24 /   5  20  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 5 AM MST TUESDAY FOR THE FOLLOWING ZONES...
NMZ003-010-011.

WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ002-004.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ001-008-014.

WINTER STORM WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES...NMZ005>007-012-013.

WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ005-011>013-018>021.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ016-017-026.

&&

GUYER/19
Hazardous weather outlook, Feb 4, 6:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST MON FEB 4 2008

NMZ001>021-026-051300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SNOW WILL CONTINUE ACROSS NORTHERN AND WESTERN NEW MEXICO
THROUGH TONIGHT. HEAVY SNOW IS EXPECTED OVER THE NORTHERN AND WESTERN
MOUNTAINS WITH PERIODS OF REDUCED VISIBILITIES IN BLOWING SNOW. SEE
WINTER STORM WARNINGS AND ADVISORIES FOR DETAILS ON SNOWFALL AMOUNTS.

WINDY CONDITIONS WILL CONTINUE EAST OF THE CENTRAL MOUNTAIN CHAIN
THROUGH LATE AFTERNOON WITH LOW HUMIDITIES ALSO FORECAST IN THE
EAST CENTRAL PLAINS. CRITICAL FIRE WEATHER CONDITIONS WILL BE NEAR
AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR THIS AFTERNOON.

STRONG WINDS WILL CONTINUE INTO LATE THIS AFTERNOON FROM INTERSTATE
40 SOUTHWARD INTO CHAVES COUNTY...INCLUDING THE SACRAMENTO MOUNTAINS.
SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE
CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS WILL SEE GUSTS TO AROUND 60
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER WEATHER WILL CONTINUE INTO LATE TUESDAY MORNING ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS. GUSTY WINDS WILL COMBINE WITH SNOW
TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOWFALL WITH PERIODS OF
REDUCED VISIBILITIES.

WINDY AND DRY CONDITIONS WILL REDEVELOP OVER THE EASTERN PLAINS
WEDNESDAY AND THURSDAY WITH CRITICAL FIRE WEATHER CONDITIONS
POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:49 PM MSTHigh Wind WarningABQ18 hr
Feb 4, 4:58 AM MSTWinter Storm WatchABQ10 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.